Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 52, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 24, 2008, 3:42 PM PST for Clark County, Nye County, Nevada; Mohave County, Arizona; San Bernardino County, California. It took effect at Dec 25, 2008, 8:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2008, 3:42 PM PST (23:42 UTC)
- In effect from
- Dec 25, 2008, 8:00 AM PST
- Expired
- Dec 25, 2008, 7:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 69 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 242342 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 342 PM PST WED DEC 24 2008 ...A STRONG COLD FRONT WILL MOVE THROUGH THE GREAT BASIN AND MOJAVE DESERT THURSDAY AND THURSDAY NIGHT. STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP AHEAD OF THE FRONT WITH THE STRONGEST WINDS EXPECTED THURSDAY AFTERNOON... AZZ002-036-CAZ523>527-NVZ016-017-020>022-251200- /O.NEW.KVEF.WI.Y.0052.081225T1600Z-081226T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...BARSTOW... DAGGETT...FT IRWIN...BAKER...MOJAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS... NEEDLES...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY... HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI 342 PM PST WED DEC 24 2008 /442 PM MST WED DEC 24 2008/ ...WIND ADVISORY IN EFFECT FROM 8 AM PST /9 AM MST/ TO 7 PM PST /8 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM PST /9 AM MST/ TO 7 PM PST /8 PM MST/ THURSDAY FOR MUCH OF SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA THURSDAY AHEAD OF A STRONG COLD FRONT THAT WILL MOVE THROUGH THE AREA THURSDAY AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED THURSDAY AFTERNOON WITH SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. GUSTS OVER 50 MPH WILL BE POSSIBLE IN WIND PRONE AREAS. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT AND DECREASE IN SPEED. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ASG
4 follow-up statements
000 WWUS75 KVEF 251159 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 359 AM PST THU DEC 25 2008 ...A STRONG COLD FRONT WILL MOVE THROUGH THE GREAT BASIN AND MOJAVE DESERT THURSDAY AND THURSDAY NIGHT. STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP AHEAD OF THE FRONT WITH THE STRONGEST WINDS EXPECTED THURSDAY AFTERNOON... AZZ002-036-CAZ523>527-NVZ016-017-020>022-252000- /O.CON.KVEF.WI.Y.0052.081225T1600Z-081226T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...BARSTOW... DAGGETT...FT IRWIN...BAKER...MOJAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS... NEEDLES...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY... HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI 359 AM PST THU DEC 25 2008 /459 AM MST THU DEC 25 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST /9 AM MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST /9 AM MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING FOR MUCH OF SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA TODAY AHEAD OF A STRONG COLD FRONT THAT WILL SWEEP DOWN THROUGH SOUTHERN NEVADA THIS AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON WITH SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. GUSTS OVER 50 MPH WILL BE POSSIBLE IN WIND PRONE AREAS SUCH AS WESTERN SAN BERNARDINO COUNTY. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT AND DECREASE IN SPEED. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JA
000 WWUS75 KVEF 251202 CCA NPWVEF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 401 AM PST THU DEC 25 2008 AZZ002-036-CAZ523>527-NVZ016-017-020>022-252030- /O.CON.KVEF.WI.Y.0052.081225T1600Z-081226T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...BARSTOW... DAGGETT...FT IRWIN...BAKER...MOJAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS... NEEDLES...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY... HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI 401 AM PST THU DEC 25 2008 /501 AM MST THU DEC 25 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST /9 AM MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST /9 AM MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING FOR MUCH OF SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA TODAY AHEAD OF A STRONG COLD FRONT THAT WILL SWEEP DOWN THROUGH SOUTHERN NEVADA THIS AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON WITH SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. GUSTS OVER 50 MPH WILL BE POSSIBLE IN WIND PRONE AREAS SUCH AS WESTERN SAN BERNARDINO COUNTY. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT AND DECREASE IN SPEED. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JA
000 WWUS75 KVEF 251957 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1157 AM PST THU DEC 25 2008 AZZ002-036-CAZ523>527-NVZ016-017-020>022-260300- /O.CON.KVEF.WI.Y.0052.000000T0000Z-081226T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...BARSTOW... DAGGETT...FT IRWIN...BAKER...MOJAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS... NEEDLES...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY... HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI 1157 AM PST THU DEC 25 2008 /1257 PM MST THU DEC 25 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING. WIND GUSTS BETWEEN 40 AND 50 MPH HAVE BEEN REPORTED ACROSS PORTIONS OF SAN BERNARDINO AND SOUTHERN NYE COUNTY THIS MORNING. STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO SPREAD ACROSS THE ADVISORY AREA THIS AFTERNOON AHEAD OF A STRONG COLD FRONT THAT WILL SWEEP DOWN THROUGH SOUTHERN NEVADA LATE THIS AFTERNOON AND EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS IN THE 40 TO 50 MPH RANGE CAN BE EXPECTED. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT AND DECREASE IN SPEED LATER THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 260315 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 715 PM PST THU DEC 25 2008 AZZ002-036-CAZ523>527-NVZ016-017-020>022-260415- /O.EXP.KVEF.WI.Y.0052.000000T0000Z-081226T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...BARSTOW... DAGGETT...FT IRWIN...BAKER...MOJAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS... NEEDLES...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY... HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI 715 PM PST THU DEC 25 2008 /815 PM MST THU DEC 25 2008/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR MUCH OF THE MOJAVE DESERT IS NO LONGER IN EFFECT. WINDS HAD SUBSIDED OVER MOST OF THE ADVISORY AREA THIS EVENING. THEREFORE...THE ADVISORY WAS ALLOWED TO EXPIRE AT 7 PM PST/8 PM MST. $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 24, 3:00 PM PST, 42 minutes earlier.
Area forecast discussion, Dec 24, 3:00 PM PST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 PM PST WED DEC 24 2008
.SYNOPSIS...A STRONG PACIFIC STORM WILL IMPACT THE REGION TONIGHT
THROUGH CHRISTMAS DAY BRINGING AREAS OF RAIN...SNOW AND GUSTY WINDS.
TEMPERATURES WILL CLIMB TO NEAR NORMAL ON THURSDAY...BUT FALL ABOUT
10 TO 15 DEGREES BELOW NORMAL ON FRIDAY. THE UNSETTLED WEATHER
PATTERN WILL CHANGE THIS WEEKEND AS A RIDGE OF HIGH PRESSURE MOVES
OVER THE DESERT SOUTHWEST AND REMAINS THROUGH AT LEAST EARLY NEXT
WEEK.
&&
.SHORT TERM...COMPLEX WEATHER PATTERN EXPECTED DURING THE NEXT 24-36
HOURS AS A COUPLE OF PACIFIC STORM SYSTEMS MOVE THROUGH THE AREA.
CLOSED UPPER LOW CURRENTLY APPROACHING SOUTHERN CALIFORNIA WITH
RAIN/SNOW SPREADING EAST INTO LA COUNTY AND KERN COUNTY. SO FAR NO
REPORTS OF PRECIPITATION IN SAN BERNARDINO COUNTY. STILL CONCERNED
WITH HOW MUCH PRECIPITATION MAKES IT INTO THE SOUTHERN HALF OF THE
CWA TONIGHT AS THE MODELS ARE BRINING THE LOW IN A LITTLE FURTHER
SOUTH. THIS WOULD HAVE MAJOR IMPACTS ON THE START TIMES FOR THE WSW
IN MOHAVE AND LINCOLN COUNTIES. THINKING IS THAT PRECIPITATION WILL
MAINLY START AFTER MIDNIGHT AS THE LOW GETS CLOSER AND THERE IS
BETTER UPPER DIFFLUENCE. WILL NOT MOVE THE WSW START TIMES DUE TO
THE STILL UNCERTAIN NATURE. WSW FOR THE SOUTHERN SIERRA LOOKS GOOD
AS MOISTURE IS SPREADING INTO THE AREA. A SPOTTER IN ASPENDELL
REPORTED LIGHT SNOW ALL DAY...WITH ACCUMULATIONS UNDER AN INCH. SNOW
WILL INCREASE OVERNIGHT AND HIGH SNOW TOTALS DOWN TO 5500 FEET LOOK
GOOD. BIGGER STORY FOR TOMORROW WILL BE THE STRONG COLD FRONT
FORECAST TO MOVE THROUGH NEVADA BRINGING ADDITIONAL HEAVY SNOW AND
STRONG WINDS AHEAD OF THE FRONT. FRONTAL DYNAMICS ARE IMPRESSIVE
WITH STRONG FRONTOGENESIS EXPECTED OVER LINCOLN COUNTY THURSDAY
AFTERNOON. THIS WILL ALSO BE THE TIME THAT THE HEAVIEST SNOW IS
EXPECTED. HAVE ALSO ADDED A WINTER WEATHER ADVISORY FOR ZONE 14 AS A
QUICK BURST OF SNOW IS POSSIBLE IN THE VICINITY OF THE FRONT. WINDS
ARE EXPECTED TO INCREASE TONIGHT WITH H7 WINDS UP TO 50KTS BY
THURSDAY MORNING WITH THE GFS SHOWING H85 WINDS APPROACHING 50KTS.
MODELS ARE ALSO SHOWING A 120KT JET STREAK OVER SOUTHERN NEVADA
THURSDAY AFTERNOON. THERE IS THE POTENTIAL THAT WINDS COULD INCREASE
EVEN MORE AHEAD OF THE FRONT AS WARMER LOW LEVEL AIR IS PUMPED INTO
THE REGION AND INCREASE THE THERMAL GRADIENT. FEEL THAT SOME
LOCATIONS COULD SEE WINDS APPROACHING HIGH WIND CRITERIA...BUT MOST
SHOULD REMAIN IN THE ADVISORY LEVEL...AND WITH THAT HAVE ISSUED A
WIND ADVISORY FOR ALL OF SAN BERNARDINO COUNTY...SOUTHERN NYE...AND
CLARK COUNTY. TEMPERATURES WILL DROP SIGNIFICANTLY BEHIND THE FRONT
AND SNOW LEVELS COULD DROP TO AS LOW AS 3000 FEET OVER SOUTHERN
NEVADA. DEPENDING HOW MUCH MOISTURE IS REMAINING BEHIND THE
FRONT...A FEW FLURRIES IN THE LAS VEGAS VALLEY IS NOT OUT OF THE
QUESTION.
.LONG TERM...THE 12Z MODELS OFFERED NO SURPRISES WITH THE FRIDAY TO
NEXT WEDNESDAY TIME FRAME. THE LARGE TROUGH OVER THE SOUTHWEST IS
FORECAST TO LOSE MUCH OF ITS PUNCH AND MOVE OFF TO THE EAST FRIDAY
LEAVING SOME LINGERING SHOWERS AROUND THE REGION THROUGH THE DAY.
TEMPERATURES WILL STRUGGLE TO WARM ON FRIDAY WITH ABUNDANT CLOUD
COVER AND GUSTY NORTH WINDS. SATURDAY WILL LIKELY BE ANOTHER COOL
DAY AS WELL FOR THE AREA WITH SNOW COVER IN THE MOUNTAINS AND COLD
AIR TRAPPED IN THE VALLEYS. SKIES ON SATURDAY WILL BE PARTLY CLOUDY
FOR THE MOST PART BEHIND THE SYSTEM BUT THE AREA WILL REMAIN DRY.
WARMER CONDITIONS ARE EXPECTED SUNDAY THROUGH WEDNESDAY AS MODELS
ADVERTISE DRY CONDITIONS UNDER A NORTHWEST TO ZONAL FLOW PATTERN.
&&
.AVIATION...FOR MCCARRAN...CLOUD DECKS REMAIN BETWEEN 10-15KFT OVER
THE VALLEY BUT CIGS UNDER 10KFT ARE BEING REPORTED WEST OF THE AREA.
STILL THINKING THAT THE ONSET OF PRECIPITATION WILL OCCUR AFTER
MIDNIGHT BEGINNING IN THE SURROUNDING MOUNTAINS AND THEN SPREADING
INTO THE VALLEY BETWEEN 4 AND 6 AM. CIGS AROUND 10KFT EXPECTED
THROUGH THE EVENING THEN LOWERING TO 6KFT BY MORNING. CIGS AOB 4KFT
ARE POSSIBLE IN AREAS WHERE SHOWERS FORM. WILL LIKELY LEAVE VCSH AS
A PREVAILING CONDITION AND HANDLE SHOWERS IN TEMPO GROUPS AS NO
DEFINITIVE MOISTURE PLUME IS FORECAST. SHOWERS WILL OCCUR ON AND OFF
AROUND THE AIRPORT THROUGH FRIDAY MORNING BEFORE THE STORM DEPARTS
TO THE EAST. THE OTHER CONCERN IS SOUTH TO SOUTHWEST WINDS THURSDAY.
SOUTHERLY WINDS AROUND 10KTS EXPECTED MID TO LATE THURSDAY MORNING
AND THEN INCREASE AND BECOME SOUTHWEST 20-25 KTS SUSTAINED WITH
GUSTS TO AROUND 40KTS POSSIBLE.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WIDESPREAD MOUNTAIN SNOW AND VALLEY SHOWERS EXPECTED
ACROSS MUCH OF THE AREA OVERNIGHT AND THURSDAY. BKN-OVC CIGS
GENERALLY FROM 4K-6KFT OVER THE WEST THIS EVENING WILL SPREAD EAST
OVERNIGHT INTO THURSDAY. LOWER CIGS AOB 2KFT POSSIBLE WHERE SHOWERS
FORM AND VISIBILITY RESTRICTIONS ARE LIKELY IN SOME AREAS. MOUNTAINS
WILL BECOME OBSCURED ACROSS THE REGION AS WELL. SOUTH WINDS WILL
PICK UP OVER THE NORTHERN AREAS TONIGHT WITH THE STRONGEST WINDS
EXPECTED ON THURSDAY. WIDESPREAD SOUTHWEST WINDS ARE EXPECTED ON
THURSDAY FROM 20-30KTS WITH GUSTS TO 40KTS EXCEPT OVER THE SOUTHERN
AREAS WHERE WINDS COULD BE STRONGER. A COLD FRONT WILL MOVE INTO THE
NORTHERN AREAS THURSDAY NIGHT TURNING WINDS TO THE NORTH AND
BECOMING GUSTY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 4 AM PST FRIDAY
FOR NVZ015-018-019.
WIND ADVISORY FROM 8 AM TO 7 PM PST THURSDAY FOR NVZ016-017-
020>022.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 4 PM PST
THURSDAY FOR NVZ014.
AZ...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 5 AM MST FRIDAY
FOR AZZ001-003.
WIND ADVISORY FROM 9 AM TO 8 PM MST THURSDAY FOR AZZ002-036.
CA...WINTER STORM WARNING UNTIL 4 PM PST THURSDAY FOR CAZ519.
WIND ADVISORY FROM 8 AM TO 7 PM PST THURSDAY FOR CAZ523>527.
&&
GORELOW/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Dec 24, 6:13 AM PST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 613 AM PST WED DEC 24 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-251400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 613 AM PST WED DEC 24 2008 /713 AM MST WED DEC 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM WILL BEGIN TO IMPACT SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA LATE TODAY AND TONIGHT. THIS SYSTEM WILL BRING HEAVY SNOW IN THE MOUNTAINS. SEE THE LATEST LATEST WINTER WEATHER MESSAGE FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT PUSHING DOWN THROUGH SOUTHERN NEVADA AND SURROUNDING AREAS CHRISTMAS DAY WILL BE ACCOMPANIED BY POTENTIALLY STRONG WINDS ACROSS MUCH OF THE REGION...ESPECIALLY THE WESTERN MOJAVE DESERT AND THE NEVADA TEST SITE. BRIEF HEAVY BURSTS OF SNOW WILL LIKELY ACCOMPANY THE FRONT. THE SYSTEM WILL MOVE INTO THE ROCKIES FRIDAY LEAVING GENERALLY QUIET WEATHER IN ITS WAKE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 10:35 AM PST | Winter Weather Advisory | VEF | Esmeralda, Nye | 35 hr |
Nearby
Wind Advisories in Nevada, 2008Wind Advisories in Arizona, 2008Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.